Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 182, NWS Wichita, KS

July 23, 20134 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 23, 2013, 7:20 PM CDT for 4 counties in Kansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2013, 7:20 PM CDT (00:20 UTC)
Expired
Jul 23, 2013, 8:00 PM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Ellsworth County, KS, McPherson County, KS, Rice County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 5:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2013-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2013-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
396 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

950 
WUUS53 KICT 240020
SVRICT
KSC053-113-159-169-240100-
/O.NEW.KICT.SV.W.0182.130724T0020Z-130724T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT TUE JUL 23 2013

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN RICE COUNTY IN CENTRAL KANSAS...
  SOUTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  KANOPOLIS STATE PARK...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MARQUETTE AND WINDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3841 9761 3836 9797 3868 9807 3874 9786
TIME...MOT...LOC 0020Z 328DEG 31KT 3864 9791

HAIL...1.50IN
WIND...60MPH

$$

BILLINGS
2 follow-up statements
885 
WWUS53 KICT 240036
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
736 PM CDT TUE JUL 23 2013

KSC053-113-159-169-240100-
/O.CON.KICT.SV.W.0182.000000T0000Z-130724T0100Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
736 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ELLSWORTH...NORTHWESTERN MCPHERSON...NORTHEASTERN RICE AND
SOUTHWESTERN SALINE COUNTIES UNTIL 800 PM CDT...

AT 732 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARQUETTE...
AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WINDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3841 9761 3836 9797 3868 9807 3874 9786
TIME...MOT...LOC 0036Z 328DEG 31KT 3852 9782

HAIL...1.50IN
WIND...60MPH

$$

KETCHAM
822 
WWUS53 KICT 240048
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
748 PM CDT TUE JUL 23 2013

KSC053-113-159-169-240100-
/O.CON.KICT.SV.W.0182.000000T0000Z-130724T0100Z/
SALINE KS-RICE KS-MCPHERSON KS-ELLSWORTH KS-
748 PM CDT TUE JUL 23 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ELLSWORTH...NORTHWESTERN MCPHERSON...NORTHEASTERN RICE AND
SOUTHWESTERN SALINE COUNTIES UNTIL 800 PM CDT...

AT 746 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF MARQUETTE...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL MCPHERSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3841 9761 3836 9797 3868 9807 3874 9786
TIME...MOT...LOC 0049Z 328DEG 31KT 3847 9772

HAIL...1.50IN
WIND...60MPH

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:19 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 23, 6:19 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT TUE JUL 23 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 318 PM CDT TUE JUL 23 2013

THIS EVENING-TONIGHT: FAIRLY IMPRESSIVE SETUP FOR SEVERE WEATHER
THIS EVENING/TONIGHT OVER THE FLINT HILLS AND AREAS EAST OF I-135.
A POTENT SHORTWAVE OVER NEB WILL DIVE SOUTHEAST INTO NE KS THIS
EVENING...HELPING PUSH A COLD FRONT TO NEAR I-70. A VERY UNSTABLE
AIRMASS WILL BE LOCATED JUST AHEAD OF THIS FRONTAL BOUNDARY.
EXPECTING SEVERE THUNDERSTORMS TO DEVELOP ALONG THIS FRONT...MOST
LIKELY NEAR I-70...SOMEWHERE BETWEEN KMHK AND KSLN WITH HP
SUPERCELLS THE MOST LIKELY STORM MODE INITIALLY AS LATEST SHORT TERM
MODELS SHOW IMPRESSIVE NW FLOW 0-6KM BULK SHEAR FOR LATE JULY OF
45-55 KTS. THIS ALONG WITH CLOCKWISE ROTATIONAL SHEAR SUGGESTS
SUSTAINED ROTATING STORMS FOR LARGE HAIL AND DAMAGING WINDS...AS
THIS SUPERCELL DROPS SOUTH-SOUTHEAST INTO THE FLINT HILLS AND
SOUTHEAST KS.  ALSO STRONG 850-700H MOISTURE TRANSPORT AND
CONVERGENCE ALONG THIS BOUNDARY WILL LEAD TO WIDESPREAD SHOWERS AND
THUNDERSTORMS ELSEWHERE FOR THE INITIAL STORMS TO MERGE INTO A
COMPLEX OF STORMS AS THIS EVENING GOES ON...AS THE FRONT PROGRESSES
TO THE SOUTH. COULD SEE SOME SUPERCELL STRUCTURES MAINTAIN
THEMSELVES WITHIN THE COMPLEX WHICH COULD LEAD TO A HEIGHTENED
DAMAGING WIND THREAT FOR COUNTIES ALONG AND EAST OF CHASE-BUTLER-
COWLEY CO LINE. HAZARDOUS WEATHER OUTLOOK HAS ALREADY BEEN UPDATED
TO SHOW THIS HEIGHTENED CHANCE.

NEXT CONCERN WILL BE HEAVY RAINFALL CHANCES ASSOCIATED WITH THIS
COMPLEX OF STORMS. THIS COULD BE ESPECIALLY TRUE OVER SOUTHEAST
KS...AS LATEST MODEL TRENDS SHOW PW VALUES OF 150-200 PERCENT OF
NORMAL OVER THIS AREA...FOR VERY EFFICIENT RAINFALL PRODUCERS.
LATEST NAM/WRF SHOWS THAT INITIAL SVR COMPLEX OF STORMS WILL BE
FAIRLY PROGRESSIVE...PUSHING SOUTH INTO NE OK LATE THIS
EVENING/OVERNIGHT...BUT MOISTURE TRANSPORT LINGERS OVER SOUTHEAST KS
WELL INTO THE OVERNIGHT HOURS...WHICH COULD LEAD TO A SIGNIFICANT
STRATIFORM RAIN AREA LINGERING OVER SE KS FOR A GOOD PORTION OF THE
NIGHT. SO CERTAINLY COULD SEE SOME 1 TO 2 INCH RAINFALL AMOUNTS
ACROSS THIS AREA. FLASH FLOOD GUID VALUES ARE FAIRLY LOW AROUND 2.25
INCHES/3 HOURS. SO A BORDERLINE FLASHING FLOODING THREAT...GIVEN THE
FORECASTED VALUES.  WILL NOT GO WITH ANY FLASH FLOOD WATCH...GIVEN
THE UNCERTAINTY...BUT COULD SEE SOME LOCALIZED FLOODING.

WED: COULD SEE SOME SHOWERS AND EMBEDDED STORMS LINGER OVER PORTIONS
OF SOUTHEAST KS FOR THE MORNING HOURS ON WED AS WELL...WITH COOLER
AND DRIER AIR MOVING INTO CEN KS FOR WED AFTN. WILL KEEP SOME LOW
POPS OVER SRN KS...FOR WED AFTN AS MODELS LINGER MAIN SYNOPTIC FRONT
ALONG THE KS/OK BORDER WITH A VERY UNSTABLE AIRMASS ALONG IT OR JUST
TO THE SOUTH OF IT. COULD SEE SOME HUMID AIR LINGER FOR AREAS ALONG
AND SOUTH OF HIGHWAY 54/400 UNTIL THE EVENING HOURS BEFORE CHANCES
PUSH SOUTH INTO OK...THEN THE DRIER AIR TRYS TO PUSH ACROSS THE
WHOLE AREA FOR WED NIGHT WITH DRY CONDITIONS EXPECTED AS SHORTWAVE
RIDGING MOVES OVER THE AREA AHEAD OF THE NEXT SHORTWAVE TROUGH
MOVING OVER THE NRN ROCKIES.

THU-FRI:
ANOTHER SHORTWAVE LOOKS TO DROP SOUTH OUT OF THE NRN ROCKIES FOR
THU...AS LOW LEVEL FLOW AND MOISTURE SLOWLY RETURNS TO THE SOUTH
AHEAD OF SHORTWAVE AS IT MOVES ACROSS THE PLAINS. THIS WILL SET THE
STAGE FOR ANOTHER ACTIVE SHOWER AND THUNDERSTORM DAY ON THU
INITIALLY ACROSS THE WRN HALF OF THE FORECAST AREA...AND EVENTUALLY
ACROSS THE WHOLE AREA BY THU NIGHT AS ISENTROPIC LIFT INCREASES
ACROSS THE AREA AS THIS SHORTWAVE DROPS SOUTHEAST.

COULD SEE SOME OF THIS CONVECTION LINGER ACROSS SRN KS FOR THE EARLY
PORTIONS OF FRI AS 850-700H MOISTURE TRANSPORT CONTINUES ACROSS SRN
KS.  SO WILL KEEP SOME POPS OVER THE ERN HALF OF THE FORECAST AREA
INTO FRI AS WELL.  THE NW FLOW REGIME WILL KEEP TEMPS UNSEASONABLY
COOL FOR LATE JULY...WITH CLOUD COVER KEEPING MAX TEMPS IN THE LOWER
80S.

KETCHAM

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 318 PM CDT TUE JUL 23 2013

UNSEASONABLY COOL HIGH TEMPERATURES CAN BE EXPECTED AT THE START OF
THE WEEKEND AS A MID/UPPER LOW MIGRATES SLOWLY EASTWARD OVER THE
GREAT LAKES WITH NW UPPER FLOW PREVAILING ACROSS THE CENTRAL AND
NORTHERN PLAINS. IN THE WAKE OF A COLD FRONT...HIGHS ON SAT ARE ONLY
EXPECTED TO REACH THE LOW 80S.  THE MID/UPPER RIDGE BEGINS TO
FLATTENS OUT BY THE END OF THE WEEKEND/EARLY NEXT WEEK ALLOWING
HIGHS TO RETURN TO SEASONABLE NORMALS. MAINTAINED LOW POPS INTO
EARLY NEXT WEEK AS A SERIES OF MORE SUBTLE SHORTWAVE TROUGHS EMERGE
FROM THE ROCKIES.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 613 PM CDT TUE JUL 23 2013

CLUSTERS OF SEVERE THUNDERSTORMS ARE LIKELY TO CONTINUE TO DEVELOP
ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KS THIS EVENING
ALONG/NORTHEAST OF A THUNDERSTORM OUTFLOW BOUNDARY IN A HIGHLY
UNSTABLE/SHEARED ENVIRONMENT. THE MOST LIKELY TAF SITES TO BE
AFFECTED APPEAR TO INCLUDE SLN...HUT...ICT AND CNU. SEVERE WIND
GUSTS/LARGE HAIL WILL BE THE MAIN THREATS ALONG WITH BRIEF IFR
REDUCED VSBYS. MOST OF THE ACTIVITY IS PROGGED TO SHIFT SOUTH INTO
OKLAHOMA LATE TONIGHT...WITH ONLY ISOLD...LESS INTENSE ACTIVITY
REMAINING IN SOUTHEAST KS. PREVAILING WIND COMPONENT WILL BE EAST-
NORTHEAST INTO WEDNESDAY...WITH CONDITIONS LESS FAVORABLE FOR
SEVERE WEATHER.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    73  89  71  89 /  40  20  10  50
HUTCHINSON      70  88  70  89 /  40  10  10  50
NEWTON          70  88  69  89 /  50  20  10  50
ELDORADO        72  87  68  89 /  60  20  10  40
WINFIELD-KWLD   74  90  71  89 /  50  20  20  40
RUSSELL         64  88  70  87 /  30  10  10  50
GREAT BEND      64  88  70  86 /  30  10  10  50
SALINA          67  88  69  89 /  50  10  10  50
MCPHERSON       68  88  69  88 /  50  10  10  50
COFFEYVILLE     77  88  70  91 /  60  40  30  20
CHANUTE         73  86  68  89 /  70  30  20  20
IOLA            73  86  67  89 /  70  20  10  20
PARSONS-KPPF    75  87  70  90 /  60  30  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 23, 6:13 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT TUE JUL 23 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-242315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
613 PM CDT TUE JUL 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE AREA THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WINDS TO
80 MPH AND HAIL UP TO THE SIZE OF TENNIS BALLS. IN ADDITION...ANY
STORM WILL HAVE THE POTENTIAL TO PRODUCE HIGH RAINFALL RATES THAT
MAY RESULT IN LOCALIZED FLOODING.

HEAT INDICES ARE EXPECTED TO REMAIN AROUND 100 TO 104 DEGREE
RANGE NEAR THE OKLAHOMA STATE LINE UNTIL EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE
KANSAS OKLAHOMA BORDER EARLY WEDNESDAY AFTERNOON. THE MAIN CONCERN
WILL BE DAMAGING DOWNBURST WINDS TO 60 MPH.

PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE ENTIRE
AREA FOR THURSDAY AND FRIDAY...WITH A BRIEF LULL OVER THE WEEKEND
AND
CONTINUED CHANCES EARLY NEXT WEEK. STRONG STORMS WITH LOCALLY
HEAVY RAINS WILL BE POSSIBLE THROUGHOUT THE WEEK. THE BEST CHANCES
FOR MORE ORGANIZED SEVERE WEATHER AND FLOODING APPEARS TO BE ON
THURSDAY NIGHT AND EARLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS
CENTRAL...SOUTH CENTRAL AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Jul 23, 6:55 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             LITTLE RIVER            38.40N 98.01W
07/23/2013  M1.50 INCH       RICE               KS   TRAINED SPOTTER

&&

JMC
Local storm report, Jul 23, 6:56 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             2 SE LITTLE RIVER       38.38N 97.99W
07/23/2013  E2.75 INCH       RICE               KS   TRAINED SPOTTER

            SPOTTER REPORTS DAMAGED TREES AND CRACKED WINDSHIELDS DUE
            TO HAIL

&&

SGS
Local storm report, Jul 23, 6:57 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             4 SE WINDOM             38.34N 97.86W
07/23/2013  E2.75 INCH       MCPHERSON          KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jul 23, 6:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
658 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     HAIL             WINDOM                  38.38N 97.91W
07/23/2013  E1.75 INCH       MCPHERSON          KS   LAW ENFORCEMENT

&&

SGS
Local storm report, Jul 23, 7:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             15 W MCPHERSON          38.37N 97.94W
07/23/2013  E1.75 INCH       RICE               KS   TRAINED SPOTTER

&&

SGS
Local storm report, Jul 23, 7:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT TUE JUL 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             5 SW INMAN              38.18N 97.84W
07/23/2013  E2.75 INCH       MCPHERSON          KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice50 min
Jul 23, 7:40 PM CDTSpecial Weather StatementICTMarion35 min
Jul 23, 7:53 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick52 min
Jul 23, 7:57 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice48 min
Jul 23, 8:11 PM CDTSevere Thunderstorm WarningICTReno34 min
Jul 23, 8:22 PM CDTSevere Thunderstorm WarningICTReno23 min
Jul 23, 8:35 PM CDTSevere Thunderstorm WarningICTSedgwick25 min
Jul 23, 8:38 PM CDTSevere Thunderstorm WarningICTKingman, Reno52 min
Jul 23, 8:43 PM CDTSpecial Weather StatementICTHarvey32 min
Jul 23, 8:54 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner51 min
Jul 23, 8:58 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick47 min
Jul 23, 9:05 PM CDTSevere Thunderstorm WarningICTHarper, Sumner55 min
Jul 23, 9:16 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sumner59 min
Jul 23, 9:30 PM CDTAreal Flood WarningICTSedgwick3 hr
Jul 23, 9:58 PM CDTSevere Thunderstorm WarningICTSumner47 min
Jul 23, 10:03 PM CDTSpecial Weather StatementICTMontgomery27 min
Jul 23, 10:09 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley, Elk51 min
Jul 23, 10:13 PM CDTSevere Thunderstorm WarningICTCowley, Sumner47 min
Jul 23, 10:19 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery41 min
Jul 23, 10:27 PM CDTSevere Thunderstorm WarningICTMontgomery33 min
Jul 23, 10:36 PM CDTSpecial Weather StatementICTMcPherson24 min
Jul 23, 10:56 PM CDTSevere Thunderstorm WarningICTChautauqua, Labette, Montgomery49 min
Jul 23, 11:01 PM CDTSpecial Weather StatementICTSumner29 min
Jul 23, 11:27 PM CDTSevere Thunderstorm WarningICTCowley, Sumner33 min
Jul 23, 11:29 PM CDTSpecial Weather StatementICTSedgwick31 min
Jul 23, 11:58 PM CDTSpecial Weather StatementICTCowley32 min
Jul 24, 12:04 AM CDTAreal Flood WarningICTCowley8 hr
Jul 24, 2:14 AM CDTSpecial Weather StatementICTSumner31 min
Jul 24, 2:50 AM CDTSpecial Weather StatementICTHarper25 min
Jul 24, 3:50 PM CDTFlash Flood WatchICTChautauqua, Cowley, Elk, Labette, Montgomery, Sumner43 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.